Coping With Epilepsy EEG Centre For Neurofeedback
10% off neurofeedback training for CWE members - Tyrone, NC
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 08-30-2017, 09:13 AM
Getting Comfortable
 
Join Date: Aug 2012
Posts: 15
Thanks: 6
Thanked 1 Time in 1 Post

Experience with Briviact (brivaracetam)?


Hi everyone -- In my mental haze over the past four years, the existence of this forum slipped my mind. I'm so happy to have found it again!

I'm not sure if background is necessary, but a quick one: my seizures started in 2013 out of nowhere at the age of 32 (several a day). Ever since, I've been trying to find a medication that I can tolerate. I have awful reactions to most drugs and can hardly take NyQuil without getting sick. And, while the physical symptoms are a bummer, it's the psychological changes that really have me down. I am desperate to find a drug that will clear my head and -- not to be dramatic, but -- allow me to be the person I used to be.

I was on Keppra for 2 years, and after a 6-day inpatient EEG was moved to Zonegran last year. It's been okay overall, but I still feel like it's affecting me psychologically. Maybe I'm just too hopeful, but at my neurologist visit this week, we decided to try another drug . . . Briviact. My doctor swears it has none of the "rage" symptoms of Keppra, and less of a side effect profile overall.

There doesn't seem to be a lot of information online, or on this forum, about this drug. I'd be very appreciative of any first-hand stories.

Thank you, and I hope everyone is doing well today!
Reply With Quote
  #2  
Old 08-30-2017, 09:26 AM
Loopy Lou's Avatar
Venerable Voice of CWE
 
Join Date: Apr 2009
Location: Ballymena N.Ireland/Blackpool England
Posts: 2,216
Thanks: 345
Thanked 310 Times in 241 Posts
I've been looking into this as well, as i am likely to be changing from Keppra to brivaracetam soon. Been on Keppra for about 7 or 8 years and neurologist thinks i'm tolerant to it.

From what i've found, brivatacetam is very close to keppra in composition and how it works.

Hope these help you out!

https://www.epilepsy.org.uk/news/new...nches-uk-66105

https://www.medicines.org.uk/emc/medicine/31452

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4120388/

It is a really new drug, i think it was only licensed last year, so long term side effects won't really be known yet.
__________________
Gach óir is é sin nach glitter...
Reply With Quote
The Following User Says Thank You to Loopy Lou For This Useful Post:
sarahkay03 (08-30-2017)
  #3  
Old 08-30-2017, 09:30 AM
Bernard's Avatar
Your Host
Recent Blog: Oh poop
 
Join Date: Mar 2005
Location: Friendswood, TX
Posts: 6,517
Thanks: 771
Thanked 2,289 Times in 817 Posts
Stacy's neurologist was involved in some of the medical trials for Briviact and suggested it for her a while ago. She's been taking it for many months now. It's hard for me to give you a fair report on it though because she is also taking two other drugs and it's hard to tell which drugs are causing which side effects. We're still trying to find the right balance for her.
__________________
New to CWE? I suggest reading the proactive prescription and epilepsy 101 threads. Also check out this chart of alternative epilepsy treatments and this page on EEG Neurofeedback. More great stuff can be found in the list of the best forum threads.

Would you like to help support this forum?
Reply With Quote
The Following User Says Thank You to Bernard For This Useful Post:
sarahkay03 (08-30-2017)
  #4  
Old 07-02-2018, 04:54 PM
Joined the Party
 
Join Date: Jun 2011
Posts: 38
Thanks: 11
Thanked 7 Times in 5 Posts
I'm calculating it out and I would end up paying around $4,000 per year for Briavact! And that would be for the minimum dosage, 25 mg in morning and evening. Maybe I could get my neurologist to prescribe a higher dose and then just split them - but the pictures I can find on the Internet don't have a line down the middle. Anyway, thanks for the information about its similarity to Keppra. I know I didn't like the side effects with that one, but hopefully I have them written down somewhere.
Reply With Quote
  #5  
Old 07-18-2018, 02:41 PM
Loopy Lou's Avatar
Venerable Voice of CWE
 
Join Date: Apr 2009
Location: Ballymena N.Ireland/Blackpool England
Posts: 2,216
Thanks: 345
Thanked 310 Times in 241 Posts
I just wanted to update on this. I've been on Briviact for a few months now. I didn't get many side effects from Keppra (i'm still on a lower dose of this along with clobazam and the briviact), so luckily never got the dreaded kepprage.

Briviact for me, is a different story. I'm on 100mg a day now, and i noticed that things that normally wouldn't annoy me, are really getting to me. I've become sad, and angry, and snappy. It has eased off a little since i first started it, but it's still there, and its very unlike me. I just hope i get used to the medication and this side effect eases off before i lose all my friends or become a complete hermit for fear of offending people.

I had a neurologists appointment today and asked that the briviact not be increased for a while to see if i can adjust to it and stabilise my moods a bit, so fingers crossed!
__________________
Gach óir is é sin nach glitter...
Reply With Quote
The Following User Says Thank You to Loopy Lou For This Useful Post:
Bernard (07-19-2018)
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Brivaracetam anyone? Suman The Kitchen 4 12-30-2016 12:06 PM
Anyone have experience with TBI? Abynorml The Kitchen 18 03-25-2015 08:02 PM
anyone experience this? petero The Kitchen 3 09-21-2011 12:03 PM


All times are GMT -5. The time now is 12:35 AM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 © Measuring Up. ALL rights reserved.